Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2011, 5:32 AM EDT for 5 counties in New York. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 5:32 AM EDT (09:32 UTC)
- Expired
- Jun 1, 2011, 6:30 AM EDT
- In force
- 58 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Saratoga County, NY, Warren County, NY
The radar
The Albany radar (KENX), 90 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:00 AM EDT | HAIL 1.75 | 2 Nw Tomantown, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS51 KALY 010932
SVRALY
NYC035-041-043-091-113-011030-
/O.NEW.KALY.SV.W.0052.110601T0932Z-110601T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
532 AM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN FULTON COUNTY IN EASTERN NEW YORK...
EAST CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 630 AM EDT
* AT 530 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF LAKE PLEASANT
TO 12 MILES NORTHWEST OF STRATFORD TO 8 MILES NORTHEAST OF
MIDDLEVILLE...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF
OLD FORGE TO 16 MILES EAST OF HINCKLEY TO 11 MILES NORTH OF LITTLE
FALLS...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRATFORD BY 545 AM EDT...
MOFFITT BEACH CAMPGROUND...LAKE PLEASANT AND CAROGA LAKE BY 600 AM
EDT...
WELLS BY 610 AM EDT...
SACANDAGA CAMPGROUND BY 615 AM EDT...
CRANBERRY CREEK BY 620 AM EDT...
NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY 625 AM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4357 7383 4335 7386 4313 7395 4312 7499
4333 7490 4355 7488
TIME...MOT...LOC 0932Z 269DEG 32KT 4347 7475 4333 7477
4321 7483
$$2 follow-up statements
579
WWUS51 KALY 011011
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
611 AM EDT WED JUN 1 2011
NYC043-011021-
/O.CAN.KALY.SV.W.0052.000000T0000Z-110601T1030Z/
HERKIMER NY-
611 AM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HERKIMER COUNTY
IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4313 7455 4334 7452 4355 7445 4357 7383
4335 7386 4313 7395
TIME...MOT...LOC 1011Z 269DEG 32KT 4347 7427 4333 7429
4321 7435
$$
NYC035-041-091-113-011030-
/O.CON.KALY.SV.W.0052.000000T0000Z-110601T1030Z/
HAMILTON NY-WARREN NY-FULTON NY-SARATOGA NY-
611 AM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR NORTHWESTERN SARATOGA...NORTHEASTERN FULTON...CENTRAL WARREN AND
SOUTHEASTERN HAMILTON COUNTIES...
AT 610 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GILMANTOWN TO SACANDAGA
CAMPGROUND TO PINNACLE...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF SPECULATOR TO 17 MILES SOUTH OF SPECULATOR TO 11 MILES
NORTH OF GLOVERSVILLE...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOPE FALLS AND CRANBERRY CREEK BY 620 AM EDT...
TENANTVILLE...SWEETS CROSSING...OSBOURNE BRIDGE AND NORTHAMPTON
BEACH PUBLIC CAMPGROUND BY 625 AM EDT...
KNOWELHURST...EDINBURG...WEST DAY AND BATCHELLERVILLE BY 630 AM
EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4313 7455 4334 7452 4355 7445 4357 7383
4335 7386 4313 7395
TIME...MOT...LOC 1011Z 269DEG 32KT 4347 7427 4333 7429
4321 7435
$$136
WWUS51 KALY 011033
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
633 AM EDT WED JUN 1 2011
NYC035-041-091-113-011043-
/O.EXP.KALY.SV.W.0052.000000T0000Z-110601T1030Z/
HAMILTON NY-WARREN NY-FULTON NY-SARATOGA NY-
633 AM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SARATOGA...
NORTHEASTERN FULTON...CENTRAL WARREN AND SOUTHEASTERN HAMILTON
COUNTIES HAS EXPIRED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4313 7455 4334 7452 4355 7445 4357 7383
4335 7386 4313 7395
TIME...MOT...LOC 1011Z 269DEG 32KT 4347 7427 4333 7429
4321 7435
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:30 AM EDT, 2 minutes earlier.
Area forecast discussion, Jun 1, 5:30 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 530 AM EDT WED JUN 1 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 515 AM EDT...THUNDERSTORMS HAVE MOVED FROM THE TUG HILL AREA INTO THE WESTERN ADIRONDACKS. HAVE ISSUED AN SVR FOR NORTHERN HAMILTON...NORTHERN HERKIMER...AND NORTHWESTERN WARREN COUNTIES AT 453AM. HAVE UPPED POPS TO LIKELY IN THESE AREAS ALONG WITH ADDING ENHANCED WORDING FOR POSSIBLITY OF LARGE HAIL AND DAMAGING WINDS. ...PREVIOUS NEAR TERM DISCUSSION... AN ACTIVE DAY EXPECTED ACROSS THE ALY FA...AS A STRONG COLD FRONT IS EXPECTED TO SWEEP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST REACHING WESTERN ZONES LATE THIS MORNING AND FAR SOUTHEAST PORTION OF FA LATE THIS AFTERNOON. ALONG AND AHEAD OF THE FRONT EXPECT MAINLY SCATTERED SHOWERS AND THUNDERSTORMS WITH THE ACTIVITY BEING MOST WIDESPREAD FROM LATE MORNING THROUGH MID AFTERNOON. SPC HAS AT LEAST A PORTION OF EACH COUNTY IN ALY FA OUTLOOKED SLIGHT RISK FOR TODAY. THERE ARE MANY FAVORABLE INGREDIENTS FOR SOME SEVERE THUNDERSTORMS INCLUDING H7-H5 LAPSE RATES WHICH REMAIN BTWN 6.5 AND 7.5 C/KM THROUGH 18Z...ML MUCAPES IN EXCESS OF 4000 J/KG IN SOME AREAS...STRONG THETA E RDG H10-H8 WITH SURFACE DEWPOINTS IN THE 60S...STRONG THERMAL GRADIENT WITH COLD FRONT... AND WBZ VALUES WHICH DROP QUICKLY TO BTWN 7 AND 10 KFT ACRS FA BY 18Z. H8 WINDS INCREASE TO 25 TO 35 KTS AHEAD OF THE FRONT...HOWEVER THE CORE OF THE LOW LEVEL JET REMAINS WELL BEHIND THE FRONT WITH 50+KTS ARRIVING THIS EVENING. THE H7 STEERING WINDS INCREASE TO 35 TO 45 KTS BY 18Z JUST AHEAD OF THE FRONT AND EXPECT THAT STORMS WILL GENERALLY MOVE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH. UPPER LEVEL JET OF 115+KTS WHILE REMAINING FAR NORTHWEST OF FA ACRS UPPER GREAT LAKES HAS CYCLONIC CURVATURE WHICH WOULD IMPLY FAIRLY GOOD UPPER LEVEL DIVERGENCE ACRS FA. PWATS ARE ALSO HIGH AHEAD OF THE FRONT BTWN 1.50 AND 1.75 INCHES...THUS ANY TRAINING OF CELLS MAY RESULT IN SOME HEAVY DOWNPOURS. EXPECT HIGHS THIS AFTERNOON TO RANGE FROM THE UPPER 70S NORTHWEST TO AROUND 90 SOUTHEAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... IN THE WAKE OF THE COLD FRONT EXPECT CLEARING AND BREEZY CONDITIONS TONIGHT WITH LOWS IN THE LOWER 40S NORTHWEST TO MID 50S SOUTHEAST. ON THURSDAY EXPECT SOME CLOUDS ESPECIALLY ACROSS HIGHER TERRAIN WITH WIDELY SCATTERED TO SCATTERED SHOWERS ACROSS THE NORTHERN MOUNTAINS AS STRONG COLD POOL ALOFT WITH H5 TEMPS DROPPING TO -15 TO -17 C LATE THURSDAY. HIGHS ON THURSDAY WILL BE MUCH COOLER THAN RECENT DAYS RANGING FROM THE MID TO UPPER 50S NORTHWEST TO AROUND 70 SOUTHEAST. FOR THURSDAY NIGHT EXPECT DIMINISHING WINDS AND VERY CHILLY CONDITIONS FOR EARLY JUNE AS HIGH PRESSURE BUILDS INTO THE REGION. LOWS THURSDAY NIGHT ARE EXPECTED TO RANGE FROM THE MID 30S NORTHWEST TO THE LOWER 40S SOUTHEAST. SINCE AREAS OF FROST ARE POSSIBLE BOTH THURSDAY NIGHT AND FRIDAY NIGHT WILL SPLIT OFF NORTHERN HERKIMER...HAMILTON AND NORTHWEST WARREN COUNTY IN THE HWO AND MENTION THAT FROST ADVISORIES MAY BE NEEDED. FOR FRIDAY AND FRIDAY NIGHT EXPECT GENERALLY CLEAR CONDITIONS WITH HIGH PRESSURE IN CONTROL AND A SLIGHT MODERATING TREND FOR HIGHS ON FRIDAY WITH TEMPS RANGING FROM THE UPPER 60S TO MID 70S AND LOWS FRIDAY NIGHT IN THE MID 30S TO MID 40S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE WEEKEND WILL GET OFF TO A BIT OF A COOL START WITH A NORTHERLY FLOW OF COOL AIR OUT OF EASTERN CANADA AROUND THE WEST SIDE OF A CUTOFF UPPER LOW. A WESTERLY FLOW AROUND THE NORTH OF THE 500 HPA RIDGE IS LIKELY TO RESULT IN SOME OVERRUNNING AHEAD OF A WARM FRONT STARTING SATURDAY AFTERNOON. TEMPERATURES WILL REBOUND THROUGH THE 60S INTO THE 70S OVER MOST OF THE REGION EXCEPT IN SOME OF THE COOLER REGIONS LIKE THE ADIRONDACKS AND HIGHER ELEVATIONS OF THE CATSKILLS AND SOUTHERN VERMONT WHERE TEMPERATURES ARE LIKELY TO MAX OUT IN THE UPPER 60S...WITH HIGHS IN THE MID TO UPPER 70S IN THE HUDSON AND MOHAWK VALLEYS. THE UPPER LOW DIPS SOUTHWARD INTO THE ATLANTIC OFF NEW ENGLAND WHILE HIGH PRESSURE HANGS TOUGH OVER THE LOWER MISSISSIPPI VALLEY RELATIVELY COOL TEMPERATURES ALOFT RESULT IN LOW TO MODEST VALUES OF CAPE DURING THE MIDDAY PERIODS...SO FOR THE MOST PART HAVE GONE WITH SLIGHT CHANCE POPS...WITH SHOWERS DURING THE NIGHT AND EARLY MORNING HOURS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS THROUGH THE PERIOD. FOR THE MOST PART...LOOKS LIKE A FAIRLY PLEASANT PERIOD WITH HIGHS MOSTLY IN THE 70S AND LOWS FROM THE MID 40S TO THE MID 50S. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... VFR FLIGHT CONDITIONS PREVAIL ACROSS THE REGION THIS TUESDAY NIGHT WITH MOST SITES REPORTING FEW OR NO LOW CLOUDS ALONG WITH SOME HIGH CLOUDS. THERE WAS A LINE OF SHOWERS WITH SOME EMBEDDED THUNDER EXTENDING FROM SOUTHERN MICHIGAN NORTHWARD ACROSS LAKE HURON AND GEORGIAN BAY INTO EASTERN ONTARIO...WITH MOST OF THE CONVECTION TO THE NORTH. THIS LINE WAS MOVING SOUTHEAST. A COMBINATION OF SATELLITE IMAGES AND THE HRRR REFLECTIVITY SUGGEST THE FIRST LINE OF ACTIVITY MAY REACH KALB AND KGFL BETWEEN 10Z AND 11Z. WITH WINDS AT KGFL CALM WE HAVE MVFR VISIBILITY STARTING AROUND 07Z...WITH A TEMPO FOR IFR VISIBILITY PRIOR TO 10Z...WHEN THE ARRIVING LINE OF SHOWERS IS LIKELY TO STIR UP A BREEZE AND MIX OUT SOME OF THE FOG. WINDS AT KALB SHOULD KEEP IT VFR...WHILE WINDS AT KPOU WILL LIKELY RESULT IN SOME MVFR VISIBILITY PRIOR TO DAYBREAK. THE FIRST ROUND SHOULD CLEAR OUT BETWEEN 12Z AND 13Z...WITH A PAUSE IN THE ACTION SUGGESTED BY THE HRRR UNTIL AROUND 16Z...WHEN SHOWERS AND EMBEDDED THUNDERSTORMS MAY AFFECT ALL 3 TAF SITES. AT THIS POINT...HAVE JUST GONE FOR A VCSH WITH A CB CLOUD GROUP SINCE THE EXACT TIMING IS QUITE UNCERTAIN. ASIDE FROM THE SHOWERS AND THUNDERSTORMS...WHERE FLIGHT CONDITIONS ARE LIKELY TO BE MVFR/IFR...VFR CONDITIONS SHOULD PREVAIL...WITH SCT-BKN050 UNDER A DECK OF SCT250. WINDS ACROSS THE REGION WERE MOSTLY FROM THE SOUTH AROUND 5 KNOTS BUT WERE GUSTING TO NEAR 20 KNOTS AT KALB. ONLY AT KGFL HAD THE WINDS BECOME CALM. SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 12 AND 18 KNOTS WITH GUSTS TO NEAR 30 KNOTS BY MID TO LATE AFTERNOON. THE WINDS WILL GRADUALLY VEER TO A MORE WESTERLY DIRECTION DURING THE EVENING...WITH SKIES BECOMING MOSTLY CLEAR. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. OUTLOOK... TONIGHT...VFR...GUSTY WEST WINDS. THU...VFR...WINDY. FRI...VFR...NO SIG WX. SAT-SUN...VFR/MVFR. CHC -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY. RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 45 PERCENT TODAY...RECOVER TO 75 TO 100 PERCENT TONIGHT...AND DROP TO 30 TO 50 PERCENT ON THURSDAY. WINDS WILL BE SOUTHWEST AT 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH TODAY...WEST AT 15 TO 25 MPH TONIGHT...AND WEST AT 15 TO 20 MPH WITH GUSTS UP TO 30 MPH ON THURSDAY. && .HYDROLOGY... THE SCHROON RIVER CONTINUES ABOVE FLOOD STAGE BETWEEN SCHROON LAKE AND THE HUDSON RIVER. IT WAS ABOUT 5 INCHES ABOVE ITS 7 FOOT FLOOD STAGE AT RIVERBANK...NEAR WARRENSBURG...AROUND MIDNIGHT TUESDAY NIGHT...AND RECEDING ABOUT AN INCH EVERY SIX HOURS. IT WILL LIKELY DROP BELOW FLOOD SHORTLY BEFORE DAYBREAK THURSDAY. LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS ON LAKE CHAMPLAIN. SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT THE REGION STARTING AROUND DAYBREAK TODAY...AND ARE LIKELY TO CONTINUE THROUGH MID TO LATE AFTERNOON. PRECIPITABLE WATER AMOUNTS AHEAD OF THE FRONT ARE EXPECTED TO BE IN THE 1.5 TO 1.75 INCH RANGE SO THERE IS POTENTIAL FOR HEAVY DOWNPOURS TYPICAL OF SUMMER THUNDERSTORMS. WIND ALOFT SUGGEST STORMS WILL MOVE IN A SOUTH SOUTHWEST TO EAST NORTHEAST DIRECTION AROUND 40 TO 50 MPH...BUT COULD ALSO TRAIN WHICH WOULD RESULT IN BANDS OF HEAVY RAIN WHICH COULD CAUSE PONDING ON PAVED SURFACES AND SHARP RISES ON SMALLER STREAMS. WIDESPREAD HEAVY RAIN IS NOT EXPECTED AND THERE WILL BE MUCH LESS RESPONSE ON THE LARGER RIVERS. HIGH PRESSURE MOVING IN BEHIND THE FRONT SHOULD THEN RESULT IN DRY WEATHER UNTIL THE WEEKEND WHEN ANOTHER SYSTEM MOVING THROUGH THE REGION WILL AGAIN RESULT IN A POSSIBILITY OF MORE SHOWERS AND THUNDERSTORMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11 NEAR TERM...RCK/11 SHORT TERM...11 LONG TERM...RCK AVIATION...RCK FIRE WEATHER...11 HYDROLOGY...RCK
Hazardous weather outlook, Jun 1, 4:21 AM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 421 AM EDT WED JUN 1 2011 NYZ032-033-042-021100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 421 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING THROUGH EARLY AFTERNOON. THE GREATEST THREAT FROM THESE THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT IN SOME HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED FROST IS POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S...IF THE THREAT OF FROST BECOMES MORE CERTAIN FROST ADVISORIES WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS AFTERNOON. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084- VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 421 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE SOUTHERN ADIRONDACKS...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING THROUGH LATE AFTERNOON. THE GREATEST THREAT FROM THESE THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT IN SOME HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS AFTERNOON.
In the hours before
Special weather statement, Jun 1, 4:36 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 436 AM EDT WED JUN 1 2011 NYZ032-033-010900- HAMILTON NY-NORTHERN HERKIMER NY- 436 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS IN HAMILTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN UP TO AN INCH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF BIG MOOSE TO 21 MILES WEST OF NICKS LAKE CAMPGROUND...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF OLD FORGE TO 22 MILES WEST OF OLD FORGE...AND MOVING EAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR... BIG MOOSE...OLD FORGE...ALGER ISLAND PUBLIC CAMPGROUND AND NICKS LAKE CAMPGROUND BY 500 AM EDT LAT...LON 4406 7459 4370 7482 4367 7512 4401 7517 TIME...MOT...LOC 0834Z 262DEG 37KT 4392 7523 4372 7536
Special weather statement, Jun 1, 5:19 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
519 AM EDT WED JUN 1 2011
NYZ032-033-038-082-010945-
HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-
519 AM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 516 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
OHIO TO 6 MILES NORTH OF OHIO TO OHIO TO COLD BROOK...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF HINCKLEY TO 10 MILES NORTHEAST
OF HINCKLEY TO 7 MILES EAST OF HINCKLEY TO HINCKLEY...AND MOVING EAST
AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
8 MILES WEST OF LAKE PLEASANT AND 8 MILES WEST OF MOFFITT BEACH
CAMPGROUND BY 545 AM EDT
LAT...LON 4335 7507 4354 7500 4355 7433 4337 7439
4319 7451 4319 7510 4322 7508 4325 7513
TIME...MOT...LOC 0919Z 270DEG 34KT 4346 7490 4341 7491
4333 7494 4327 7499The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:36 AM EDT | Special Weather Statement | ALY | Herkimer | 24 min |
| Jun 1, 4:53 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 56 min |
| Jun 1, 5:19 AM EDT | Special Weather Statement | ALY | Herkimer | 26 min |
| Jun 1, 6:07 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more | 53 min |
| Jun 1, 6:35 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 25 min |
| Jun 1, 11:14 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 46 min |
| Jun 1, 11:36 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady | 54 min |
| Jun 1, 12:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 60 min |
| Jun 1, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 57 min |
| Jun 1, 1:11 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Warren, Washington | 64 min |
| Jun 1, 1:28 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 62 min |
| Jun 1, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 64 min |
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 77 min |
| Jun 1, 2:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 62 min |
| Jun 1, 5:27 PM EDT | Special Weather Statement | ALY | Rensselaer | 33 min |
| Jun 1, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 63 min |
| Jun 1, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.